47 yr old male. I've been on xanax for over 12 yrs 2 mg 3 times a day, ambien 10 mg at bed time. and lexapro for depression . i sold my company when i was 36 and diagnosed with ptsd, depression and sleep insomnia. was married for 22 yrs and single for the last 5 just when it couldn't get any worse I just lost both my parents. I hate that my life is controlled by meds and now the xanax has a death grip on me. I cannot miss a dose or within an hour I become shaky and get the brain zap thing.I have an 8 yr old daughter , she's my world yet I can't be the dad she needs because I'm a walking zombie. I'd so love to find a partner but the sex would be a serious problem. i have no sexual desire what so ever and i could go another 5 yrs with out trying. i want off this life controlling drug but the research I've done is pretty serious as to what this med does .
I can relate. I have PTSD and lost both of my parents 8 months apart. I am so sorry for your losses. It is a tough call to make. You have a daughter that needs her dad. Have you thought of seeing a psychiatric to help you with your meds? Some people have to enter into rehab to get off of it. Others are able to reduce their dose over periods of time, some as long as a year. There is no easy answer to those addicted/dependent upon benzos. I cannot say I have avoided them. But have been able to only take them short term.
But do not give up! You can always post here for support. You are not alone. :)
Hi Mr treedemon363, so sorry about what you're going through. My father has a similar situation with Xanax and the inability to miss a dose. However, he reported that there are couple of meds that help him go through the day with less xanax. The meds are, mirtazapine and seroquel. He didn't like mirtazapine because it stimulates appetite, and he felt less energetic while on seroquel. Discuss these meds with your doctor and see what would be best for you. For your sexual desire, it's probably the depression, and away from meds you may try a healthy diet with physical activities like lifting, it will help a lot with maintaining higher testosterone levels, thus, improving your sex drive. Good luck.
I am getting off this drug because of the no sex drive side effect. I have been prescribed 2 mg a day for 10 years. As a newlywed this cant remain an issue. I will be weening off for the next 10 weeks. But maybe you can find one out there who is understanding about the issue. Not all men nor women want just one thing. The good hearted ones wont mind.
Hello treedemon363, Sorry to hear that you are having problems! I have been on Alprazolam for a very long time .5mg 3x times a day, it is a very difficult situation to get off that drug. I get breakthrough withdrawal, I can actually feel it leaving my body after 4 Hrs. It has such a short life span.
I just went off Mirtazapine because of weight gain & being hungry all the time! A lot of meds. cause sexual dysfunction or lack of. You are not alone!
Take care & I wish you the best
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Feb 2012 • 17 answers
Updated 3 Aug 2016 • 3 answers
Updated 10 Oct 2015 • 1 answer
Updated 10 Jul 2016 • 1 answer
Updated 12 Sep 2018 • 2 answers